MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 44 device was used during a procedure on (b)(6) 2020.According to the complainant, during the procedure, when the scalpel cut was started, the sphincterotome stretched and it broke before being able to use the scalpel.The procedure was completed with another dreamtome rx 44 device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 49 device was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2020.According to the complainant, during the procedure, when the scalpel cut was started, the sphincterotome stretched and it broke before being able to use the scalpel.The procedure was completed with another dreamtome rx 49 device.There were no patient complications reported as a result of this event.The patients condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block b5: updated based on additional information received on 08jun2020 and 15jun2020.Correction of device name: dreamtome rx 49.Block e1: updated based on additional information received on 08jun2020.Block h6: device code 1069 captures the reportable event of wire break.Block h10: the returned dreamtome rx 49 was analyzed, and a visual evaluation noted that the cutting wire of the device was found detached, bent and blackened.It was also observed that the break in the wire was not smooth.Additionally, the working length was torn from the end of the rapid exchange channel to the distal tip.A functional evaluation could no be performed due to the condition of the device.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, the cutting wire of the device was found detached, bent and blackened.Based on the condition of the device, the observed damage may have been caused by a peak of voltage or if the device was not in contact with the tissue when it was energized.Additionally, the working length was torn from the end of the rapid exchange channel to the distal tip.This failure could have been caused by the extraction of the guidewire or by the manipulation of the device.Based on review and analysis of all available information, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
DREAMTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10121527
Report Number3005099803-2020-02195
Device Sequence Number13989006
Product Code KNS
UDI-Device Identifier08714729778233
UDI-Public08714729778233
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberM00584010
Device Catalogue Number8401
Device Lot Number0024779143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR